• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Injection site reaction

I was hoping someone would be able to help me. I've been on methotrexate since May and other than the day of and after with the nausea and dizziness I don't get any bad side effects. Lately, my last few injections have been VERY painful, and now I injected on Saturday (today is Monday) and I have a red bump, at the injection site, and it's so itchy! Does anyone know what it is? Or why it's happening? I've tried every biologic, after 7 months I developed a reaction to Entyvio, so it seems that my body is building tolerances quite quickly, is that what's going on? Any suggestions would be nice.
Thanks guys!
 
I am using a 30gauge, 8mm insulin needle?
Ask your Doctor! about the red bump/itching or I was shown by a special nurse who specializes in this matter.
 
Now that i remember, the instructs from shoppers drug mart showed to insert the needle on an angle or straight in. I was told by the nurse not to do it on the angle and I agree it is more painful. I or my wife, alternate from one thigh to the other. Sanitize, pinch, not too hard and needle straight in. I am lying on the bed, even if I do it myself.
Keep light pinching of your thigh as you empty the syringe slowly, after you remove the needle, release the pinch. Sometimes a little blood comes out, at the entry point, we just use the sanitizing gauze to wipe the small drop up.
But in your case, itching swelling needs an answer from the pros.
 
Have you been tested by your doctor for antibiodies?
No, it only happened the one time but I've been on 25mg since May 2015 and I went into remission for a couple months but around November or December it has completely stopped working. I have a colonoscopy this coming Monday. But I do build antibodies to almost every medication I've been given, Humira, Remicade, Cimzia, and Entyvio, so that wouldn't surprise me.
 
Cimzia worked for me for a while and then failed. I developed an allergy to Remicade. I am currently on Stelara but they just found some active disease. Back to the main point, maybe you should ask your doctor about if you have built up antibodies. Best to you.
 
Cimzia worked for me for a while and then failed. I developed an allergy to Remicade. I am currently on Stelara but they just found some active disease. Back to the main point, maybe you should ask your doctor about if you have built up antibodies. Best to you.
I will when I see him Monday, thank you. And best to you as well!
 
Top